Format

Send to

Choose Destination
Pacing Clin Electrophysiol. 1999 Apr;22(4 Pt 1):672-4.

Torsades de pointes ventricular tachycardia induced by clarithromycin and disopyramide in the presence of hypokalemia.

Author information

1
Department of Cardiology, Jichi Medical School, Tochigi, Japan.

Abstract

We report a 76-year-old woman who developed TdP ventricular tachycardia induced by combined use of clarithromycin and disopyramide. She had a history of myocardial infarction 5 years earlier and has taken disopyramide for supraventricular arrhythmias. In addition, she had taken clarithromycin for upper respiratory tract infection. On admission, an ECG showed prolongation of QTc interval to 0.71 seconds and self-terminating TdP occurred several times. Disopyramide was metabolized by the cytochrome enzyme CYP3A4 and clarithromycin competitively inhibits this enzyme, probably resulting in an increase in plasma concentration of disopyramide. We should consider this possibility when prescribing clarithromycin in combination with antiarrhythmic agent disopyramide.

PMID:
10234723
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center